Omeprazole : Is anyone on omeprazole... - Asthma UK communi...

Asthma UK community forum

18,417 members22,663 posts

Omeprazole

Starstream20 profile image

Is anyone on omeprazole constantly?

I have been on them since March along with 10mg daily prednisolone. I have just read on the leaflet that you shouldn't be on them longer than 14 days?

Also been feeling nauseous in bed a few nights lately, anyone else feeling this?

29 Replies

I'm on them long term and I know others who are too so it's definitely ok for that to happen given it's a prescribed medication.

Thanks twinkly 😀

I am like Twinkley and I have been taking Lanzoprazol which is the same as Omeprazol and on a high dose of preds, and my wife is on Omeprazol and neither of us have suffered with any problems as long as it is a prescribed medication. If you are in any doubt consult the chemist who dispensed the medication and they will be to put your mind at rest or the next steps to take

Starstream20 profile image
Starstream20 in reply to Wheesy

Thank you for your reply, makes me feel better about it 😀

I, too, have been taking omeprazole for a number of years but like you I do worry about it but there seems to be no alternative.... GERD contributing to bronchiectasis.The problems are the risk of osteoporosis with long term use, and if you try to stop after taking it for some time you are likely to get rebound symptoms.... worse heartburn/ indigestion.

Like all medicines it a question of balance.

Thanks for your response 😀

I’m on them long term have been for a few years now with no problems.

Starstream20 profile image
Starstream20 in reply to andy121

Thanks, good to know😀

andy121 profile image
andy121 in reply to Starstream20

Forgot to say if your feeling nauseous in bed try laying on your left side and prop your head up with extra pillows tends to help when I’ve felt bad.

Starstream20 profile image
Starstream20 in reply to andy121

I will try that, usually sleep on my right side so may be difficult 😀

Yes, raise your head above your stomach. Use pillow to raise you up. Might help.

👍

I have been on Omeprazole for decades now. I have developed gastric polyps through this but they are not causing me any issues. I wouldn't have known but I had a CT scan for something else. So don't worry. I have been on a dose of 40 to 80mg so really high. My Gastroenterologist said anything of 40mg or unless and you should be fine.

Thanks for your reassurance 😀

No problem make certain you take the Omeprazole 20 mins before eating.

👍

Whenever I am put on Pred I get Omeprazole alongside, GP explained that Pred can really irritate stomach lining and Omeprazole, by reducing stomach acid production, can help offset this. Years ago I got specially coated Pred tablets that didn't irritate the stomach lining, but they don't seem to be prescribed anymore.

Hi I've been taking omeprazole every day for many years. I've also had many high dose long courses of pred and now take 10mg every day

I have just started bendrazmabs so hope to get off the prednisolone, but seems it's not instant it will be a long wean off 😀

I’m on lansoprazole daily but when I am also on prednisolone I have to double up on lansoprazole to reduce the side effects.

Yes this is what I was prescribed them for, taking only when on a short course of pred, now been on the 10mg pred since March and the omeprazole. Also just had my second bendrazmabs so hope to get off the prednisolone, hopefully next year 😀

Been on them 20mg for years.if it works persevere with them.stay safe.

Thanks 😀

I’ve been on 30mg daily since 2014 .. if I Miss a dose my reflux / indigestion is off the charts

I have been on them for a number of years, no problem. My husband the same, no problem. If they are prescribed by a doctor, surely there is no reason for them not to be used long term. May I ask why you are using them for? I assume you have other medicine, like anti inflammatory pills from which you need to protect your stomach, hence omeprazole. The information is probably meant for an over the counter dose. I would check with your GP, but if they are prescribed, you should continue to take them and I doubt these caused your symptoms. I would put that down to a bug or suspect some other drugs.

Have you ate anything to upset you?

When did you first become ill?

Are you on other new medicine?

What about the prednisolone? What are their side effects?

Have you had a vaccine in the last few weeks?

Do you have a bug?

All of these can cause nausea. I would mention it to your doctor and see what they say. In the meantime you could stop taking them for a day or two and see if you notice a difference.

Hoping you are well soon. Take care and feel well.

😀

Hi, I was prescribed them to take alongside prednisolone.

Hadn't thought about vaccinations causing nausea I have had two covid plus a booster and the flu jab inbetween so it could be that. 👍😀

One thing just came to mind, if you take them within 2 hours of other digestive medication, Rennie type stuff, that can cause some problems. Normally though lower dose, no problem.

I have just been put on this as my last antibiotics unfortunately didn’t agree with me and have left me with pain whilst eating and swallowing! I hope they kick in school. I have been feeling nauseous in the morning and at night so not sure if they are both connected. Hope you feel better soon.

Starstream20 profile image
Starstream20 in reply to KPM21

Hope you feel better soon, you sound worse than me, mine had just been the occasional night. 👍😀

You may also like...